Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 20, 2010, 2:38 PM EDT for 4 counties in Florida. It took effect at Sep 21, 2010, 3:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2010, 2:38 PM EDT (18:38 UTC)
- In effect from
- Sep 21, 2010, 3:00 PM EDT
- Expired
- Sep 21, 2010, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WWUS82 KTAE 201838 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 238 PM EDT MON SEP 20 2010 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR INLAND LOCATIONS IN NORTH FLORIDA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR JACKSON...GADSDEN...LEON...AND JEFFERSON COUNTIES IN NORTH FLORIDA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...ONE MORE DAY OF HOT TEMPERATURES AND VERY DRY AIR HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING ON TUESDAY FOR SEVERAL INTERIOR COUNTIES IN NORTH FLORIDA. LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE FORECAST FOR THESE LOCATIONS. TEMPERATURES BEGIN TO GRADUALLY FALL ON WEDNESDAY ELIMINATING THE NEED FOR ANY WATCHES OR WARNINGS. FLZ011-016>018-210100- /O.NEW.KTAE.FW.W.0079.100921T1900Z-100921T2300Z/ /O.CON.KTAE.FW.W.0078.000000T0000Z-100920T2300Z/ JACKSON-GADSDEN-LEON-INLAND JEFFERSON- 238 PM EDT MON SEP 20 2010 /138 PM CDT MON SEP 20 2010/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR INTERIOR LOCATIONS IN NORTH FLORIDA... ...A RED FLAG WARNING IS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR SEVERAL INTERIOR COUNTIES IN NORTH FLORIDA... LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL LEAD TO RED FLAG CONDITIONS OVER SEVERAL INTERIOR LOCATIONS IN NORTH FLORIDA TOMORROW. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-009-010-013-019-026-202300- /O.CON.KTAE.FW.W.0078.000000T0000Z-100920T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-CALHOUN-MADISON-LIBERTY- 238 PM EDT MON SEP 20 2010 /138 PM CDT MON SEP 20 2010/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR INTERIOR LOCATIONS IN NORTH FLORIDA... LONG DURATIONS OF RELATIVE HUMIDITY LESS THAT 35 PERCENT IS EXPECTED TO CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ HARRIGAN
3 follow-up statements
595 WWUS82 KTAE 202338 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 738 PM EDT MON SEP 20 2010 ...A RED FLAG WARNING IS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR JACKSON...GADSDEN...LEON...AND JEFFERSON COUNTIES IN NORTH FLORIDA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .ONE MORE DAY OF HOT TEMPERATURES AND VERY DRY AIR HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING ON TUESDAY FOR SEVERAL INTERIOR COUNTIES IN NORTH FLORIDA. FOUR HOURS OR MORE OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE FORECAST FOR THESE LOCATIONS. TEMPERATURES WILL BEGIN TO GRADUALLY FALL ON WEDNESDAY ELIMINATING THE NEED FOR ANY WATCHES OR WARNINGS. FLZ011-016>018-212300- /O.CON.KTAE.FW.W.0079.100921T1900Z-100921T2300Z/ JACKSON-GADSDEN-LEON-INLAND JEFFERSON- 738 PM EDT MON SEP 20 2010 /638 PM CDT MON SEP 20 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY... FOUR HOURS OR MORE OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WILL LEAD TO RED FLAG CONDITIONS OVER SEVERAL INTERIOR LOCATIONS IN NORTH FLORIDA ON TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 42-DVD
725 WWUS82 KTAE 210815 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 415 AM EDT TUE SEP 21 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 7 PM EDT /6 PM CDT/ TODAY FOR JACKSON...GADSDEN...LEON...AND JEFFERSON COUNTIES IN NORTH FLORIDA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...FOUR HOURS OR MORE OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE FORECAST FOR THESE LOCATIONS THIS AFTERNOON. TEMPERATURES WILL BEGIN TO GRADUALLY DECREASE ON WEDNESDAY ELIMINATING THE NEED FOR ANY WATCHES OR WARNINGS. FLZ011-016>018-212300- /O.CON.KTAE.FW.W.0079.100921T1900Z-100921T2300Z/ JACKSON-GADSDEN-LEON-INLAND JEFFERSON- 415 AM EDT TUE SEP 21 2010 /315 AM CDT TUE SEP 21 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... RED FLAG CONDITIONS ARE EXPECTED ONCE AGAIN THIS AFTERNOON ACROSS PORTIONS OF NORTHWEST FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
014 WWUS82 KTAE 211820 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EDT TUE SEP 21 2010 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT TODAY FOR JACKSON COUNTY IN NORTH FLORIDA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...FOUR HOURS OR MORE OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE FORECAST FOR JACKSON COUNTY THIS AFTERNOON. TEMPERATURES WILL BEGIN TO GRADUALLY DECREASE ON WEDNESDAY ELIMINATING THE NEED FOR ANY WATCHES OR WARNINGS. FLZ016>018-211930- /O.CAN.KTAE.FW.W.0079.100921T1900Z-100921T2300Z/ GADSDEN-LEON-INLAND JEFFERSON- 220 PM EDT TUE SEP 21 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. IT NOW APPEARS THAT CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY WILL NOT BE REACHED. $$ FLZ011-212300- /O.CON.KTAE.FW.W.0079.100921T1900Z-100921T2300Z/ JACKSON- 120 PM CDT TUE SEP 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 20, 2:10 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 20, 2:10 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT MON SEP 20 2010
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...DEEP LAYER RIDGING WILL
REMAIN IN PLACE THROUGH THE SHORT TERM PERIOD WITH THE MID/UPPER
RIDGE CENTERED OVERHEAD TONIGHT THROUGH TUESDAY. THE SURFACE HIGH
WILL BE CENTERED WELL TO OUR NORTHEAST DURING THIS TIME WHICH WILL
KEEP OUR LOW LEVEL WINDS OUT OF THE EAST. AS A RESULT...WE WILL
GRADUALLY SEE AN INCREASE IN LOW LEVEL MOISTURE AND AN AFTERNOON
SHOWER OR THUNDERSTORM CANNOT BE RULED OUT...ESPECIALLY ON
WEDNESDAY. MAX TEMPS WILL CONTINUE ABOVE SEASONAL LEVELS WITH MIN
TEMPS JUST UNDER OR NEAR NORMAL.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)...THE WARM AND DRY
CONDITIONS WILL PERSIST AS THE DEEP LAYER RIDGE REMAINS IN CONTROL
THROUGH THE FIRST HALF OF THE EXTENDED PERIOD. THE NUMERICAL
GUIDANCE KEEPS THE HIGH TEMPERATURES IN LOW 90S AND LOWS IN THE
UPPER 60S INLAND TO THE LOW 70S CLOSER TO THE COAST. ALTHOUGH THE
MODELS DO BEGIN TO DIVERGE WITH THE LARGE SCALE PATTERN OVER THE
UPCOMING WEEKEND...THEY DO GENERALLY INDICATE DECREASING UPPER
HEIGHTS IN ADVANCE OF A SHORTWAVE TROUGH AND COLD FRONT APPROACHING
FROM THE NORTH. THE ECMWF IS THE OUTLIER AND SHOWS A LARGE UPPER LOW
CUTTING OFF OVER THE MIDWEST AND THE UPPER RIDGE HOLDING IN PLACE
OVER THE EASTERN THIRD OF THE COUNTRY. THE GFS AND ITS ENSEMBLE MEAN
SHOW THE PREVIOUSLY DISCUSSED FRONTAL BOUNDARY CONTINUING SOUTH OVER
THE LOCAL FORECAST AREA WITH A VERY NARROW MOISTURE AXIS AHEAD OF
THE FRONT. THEREFORE...RAINFALL PROBABILITIES WILL REMAIN LOW
THROUGH THIS TIME IN THIS FORECAST PACKAGE. IN ITS WAKE...THESE
MODELS ARE SHOWING A VERY DRY AIRMASS FILLING BACK IN OVER THE AREA
FROM THE NORTH GOING INTO THE BEGINNING OF NEXT WEEK.
&&
.MARINE...AS THE BERMUDA HIGH BUILDS NORTHEAST OF THE REGION...THE
MARINE AREA WILL BE DOMINATED BY MAINLY EASTERLY WINDS (EXCEPT FOR
AN ONSHORE SEA BREEZE LATE THIS AFTERNOON). WINDS AND SEAS ARE
EXPECTED TO ELEVATE TO AT LEAST CAUTIONARY LEVELS BEGINNING TUESDAY
NIGHT OR WEDNESDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE
LOCAL WATERS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE DURATION OF THE TAF
PERIOD FOR MOST LOCATIONS. THE CURRENT THINKING IS THAT KTLH AND
KDHN WILL BE THE ONLY TERMINALS TO EXPERIENCE MVFR VISIBILITIES IN
FOG. LOW LEVEL MOISTURE AND MID LEVEL DRY AIR LINE UP BEST IN THESE
LOCATIONS. KABY AND KECP MAY EXPERIENCE SOME LIGHT PATCHY FOG...BUT
ARE EXPECTED TO REMAIN VFR. VFR CONDITIONS WILL RETURN FOR ALL
TERMINALS SHORTLY AFTER SUNRISE TOMORROW.
&&
.FIRE WEATHER...ONE MORE DAY OF HOT TEMPERATURES AND VERY DRY AIR
HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR JACKSON...
GADSDEN...LEON...AND JEFFERSON COUNTIES IN NORTH FLORIDA. LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE FORECAST
FOR THESE LOCATIONS. TEMPERATURES BEGIN TO GRADUALLY FALL ON
WEDNESDAY ELIMINATING THE NEED FOR ANY WATCHES OR WARNINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 67 95 71 93 69/ 10 10 10 20 10
PANAMA CITY 73 92 74 92 72/ 10 10 10 20 10
DOTHAN 69 95 69 91 67/ 10 10 10 20 10
ALBANY 67 95 68 92 67/ 10 10 10 20 10
VALDOSTA 64 94 68 91 68/ 10 10 10 20 10
CROSS CITY 65 94 68 92 68/ 10 20 10 20 10
APALACHICOLA 70 90 73 89 73/ 10 10 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING
FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...HOLMES...
INLAND JEFFERSON...INLAND WALTON...JACKSON...LEON...
LIBERTY...MADISON...WASHINGTON.
RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ TUESDAY AFTERNOON
TO 7 PM EDT /6 PM CDT/ TUESDAY EVENING FOR THE FOLLOWING ZONES:
JACKSON...GADSDEN...LEON...INLAND JEFFERSON.
GM...NONE.
&&
LONG TERM...GIBBS
AVIATION/FIRE WX...HARRIGAN
SHORT TERM/MARINE...BARRYHazardous weather outlook, Sep 20, 3:01 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 301 AM EDT MON SEP 20 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-210715- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 301 AM EDT MON SEP 20 2010 /201 AM CDT MON SEP 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... LOW RELATIVE HUMIDITY WILL ENHANCE THE SPREAD OF WILDFIRES THIS AFTERNOON. HIGH TEMPERATURES WILL REACH THE MID TO UPPER 90S INLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.